Mississippi, 2015Hail and Damaging Winds in Mississippi, April 2 to 3, 2015
April 2 to 3, 2015 · NWS JAN · 6 events in 5 counties and zones
Severe thunderstorms produced large hail and damaging winds on the 2nd and 3rd of April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced large hail and damaging winds on the 2nd and 3rd of April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 2, 2:35 PM CST, 22 minutes earlier.
Area forecast discussion, Apr 2, 2:35 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT THU APR 2 2015
.SHORT TERM...LOOKS LIKE A VERY WET FORECAST IN STORE FOR THE
ARKLAMISS FOR THE FORESEEABLE FUTURE. FOR THIS EVENING EXPECT THE
ISOLATED THUNDERSTORMS THAT ARE OCCURRING OVER THE AREA TO DISSIPATE
QUICKLY AFTER SUNSET WITH MAINLY PARTLY TO MOSTLY CLOUDY SKIES
PREVAILING OVERNIGHT. BY LATE FRIDAY MORNING A COLD FRONT WILL BE
POISED ACROSS ARKANSAS AND WILL MOVE INTO THE DELTA BY LATE
AFTERNOON. A FEW SHOWERS MAY DEVELOP OUT AHEAD OF THE BOUNDARY
DURING THE AFTERNOON ACROSS THE AREA...BUT WITH STRONG CAPPING
BETWEEN H700-H850 OVER MUCH OF THE AREA EXPECT THE ACTIVITY TO BE
VERY ISOLATED.
THE COLD FRONT WILL MOVE INTO THE DELTA BY THE LATE AFTERNOON HOURS
AND MOVE SOUTHEAST ACROSS THE AREA. SEVERE THUNDERSTORMS ARE
POSSIBLE AS THE BOUNDARY MOVES ACROSS THE AREA WITH THE BEST CHANCES
FOR SEVERE NORTH OF THE I-20 CORRIDOR. DEEP LAYER SHEAR WILL RANGE
FROM 45-50KTS...H7-H5 LAPSE RATES WILL BE 6.5-7.0 C/KM AND MU CAPES
OF 1500-2000. LIMITING FACTORS ARE H500 HEIGHTS AND H500
TEMPERATURES OF AROUND -10 TO -11. THE MAIN RISK CONTINUES TO BE
DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS MAINLY ALONG AND
JUST OUT AHEAD OF THE BOUNDARY. SLIGHTLY LARGER HAIL CANNOT BE RULED
OUT WITH SOME OF THE STRONGER STORMS...BUT WITH H500 TEMPS ONLY -10
OR SO...QUARTER SIZED HAIL OR SMALLER LOOKS LIKE IT WILL BE THE MOST
PREDOMINATE.
AS THE BOUNDARY MOVES SOUTH OF I-20 LATER IN THE EVENING...A
COMBINATION OF THE LOSS OF DAYTIME HEATING...DEEP LAYER SHEAR AND
INSTABILITY DECREASING...THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO
WEAKEN. A STRONG TO POSSIBLY SEVERE STORM WILL CONTINUE TO BE
POSSIBLE THOUGH...SO WILL CONTINUE TO LEAVE LIMITED CHANCES FOR
SEVERE FOR AREAS SOUTH OF THE I-20 CORRIDOR...BEFORE THE BOUNDARY
MOVES SOUTH OF THE AREA BY AROUND 3AM OR SO.
THERE COULD BE SOME LINGERING SHOWERS IN THE SOUTH SATURDAY
MORNING...BUT HIGH PRESSURE WILL BUILD IN OVER THE REGION ON
SATURDAY AND THIS WILL CONTINUE INTO SUNDAY...BUT ONCE AGAIN
MOISTURE WILL INCREASE AND RAINSHOWERS WILL MOVE INTO THE AREA BY
SUNDAY AFTERNOON. FOR THE MOST PART EXPECT THE ACTIVITY TO REMAIN
SHOWERY SUNDAY AFTERNOON INTO SUNDAY NIGHT AS THE MODELS SUGGEST
POSITIVE SHOWALTERS...BUT EXPECT AT LEAST EMBEDDED THUNDERSTORM
ACTIVITY DURING THE OVERNIGHT HOURS AS INSTABILITY INCREASES. MOST
OF THE LONG TERM HAS NOT CHANGED BEYOND SUNDAY NIGHT...SO WILL
ATTACH THE APPLICABLE PORTIONS OF THE LONG TERM DISCUSSION BELOW./15/
PREVIOUS LONG TERM DISCUSSION...BY MONDAY MORNING LOWER 60 DEGREE
DEW POINTS AND INCH AND A HALF PWS WILL BE BACK OVER OUR CWA. MONDAY
THROUGH TUESDAY CONVECTION WILL BE MOSTLY DIURNALLY DRIVEN. TUESDAY
NIGHT THOUGH A NEARLY STATIONARY FRONTAL BOUNDARY WILL DRIFT INTO
THE NORTHERN PORTIONS OF OUR CWA AND SERVE TO FOCUS CONVECTION. AS
BROAD TROUGHING ALOFT REMAINS OVER THE WESTERN CONUS THE RESULTING
SOUTHWEST FLOW ALOFT LOOKS TO BRING SEVERAL SHORTWAVES THAT WILL
COMBINE WITH THE BOUNDARY...ABUNDANT MOISTURE AND DAYTIME HEATING
FOR PERIODS OF HEAVY RAIN WEDNESDAY AND THURSDAY. MODEL RUN
ACCUMULATIONS OF THE GFS AND ECMWF SHOW SEVERAL INCHES OF RAIN
DURING THIS PERIOD AND MAINLY NORTH OF INTERSTATE 20. /22/
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH THE
EARLY PORTION OF THE EVENING. THOUGH ISOLATED SHRA/TSRA COULD BRING
BRIEF FLIGHT CATEGORY REDUCTIONS MAINLY DURING THE AFTERNOON.
OVERNIGHT...CONDITIONS ARE EXPECTED TO DETERIORATE INTO MVRF/IFR
RANGE AREAWIDE AS LOW STRATUS AND PATCHY FOG DEVELOP. THOUGH VISBYS
ARE EXPECTED TO IMPROVE SHORTLY AFTER SUNRISE...CIGS MAY NOT RETURN
TO VFR UNTIL LATE MORNING OR EARLY AFTERNOON. TS ARE EXPECTED ACROSS
THE AREA AHEAD OF A COLD FRONT LATE FRIDAY AFTERNOON INTO THE
EVENING. SW WINDS WILL BE GUSTY AT TIMES THROUGH THIS AFTERNOON AND
AGAIN DURING THE DAYTIME FRIDAY...WITH GUSTS IN THE 25-30 KT RANGE
POSSIBLE. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 65 83 48 66 / 10 30 76 6
MERIDIAN 61 82 46 67 / 14 21 66 8
VICKSBURG 66 81 47 66 / 11 45 76 4
HATTIESBURG 63 83 56 69 / 8 20 44 18
NATCHEZ 67 83 48 66 / 10 27 65 12
GREENVILLE 65 77 44 64 / 18 70 48 3
GREENWOOD 66 79 44 65 / 20 63 60 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
15/DL
Hazardous weather outlook, Apr 2, 1:28 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT THU APR 2 2015
ARZ074-075-LAZ007>009-015-MSZ018-019-025-026-034-035-031930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-HUMPHREYS-
228 PM CDT THU APR 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND THE ARKLAMISS DELTA REGION
OF MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...FRIDAY
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH AND QUARTER SIZE OR LARGER HAIL ARE EXPECTED LATE FRIDAY
AFTERNOON AND EVENING AS A COLD FRONT PUSHES ACROSS THE REGION.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL END FRIDAY NIGHT BEFORE
MIDNIGHT AS A COLD FRONT PUSHES PAST THE AREA.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY
THROUGH FRIDAY NIGHT.
LAZ016-023>026-MSZ027>033-036>066-072>074-031930-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
228 PM CDT THU APR 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH AND QUARTER SIZE OR LARGER HAIL ARE EXPECTED FRIDAY EVENING
AS A COLD FRONT PUSHES ACROSS THE REGION. THE GREATEST POTENTIAL FOR
SEVERE STORMS WILL BE NORTH OF A LINE FROM RAYVILLE TO PICKENS TO
SHUQUALAK. SEVERE WEATHER WILL DIMINISH OVERNIGHT AS A COLD FRONT
PUSHES PAST THE AREA.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY
NIGHT.
DL
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 2, 2:08 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT THU APR 2 2015
MSZ036-037-022030-
ATTALA-HOLMES-
308 PM CDT THU APR 2 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ATTALA AND EASTERN
HOLMES COUNTIES...
AT 306 PM CDT...A STRONG THUNDERSTORM WAS OVER BOWLING GREEN...OR 7
MILES NORTHWEST OF DURANT...MOVING NORTHEAST AT 15 MPH.
WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DURANT...FRANKLIN...LEXINGTON AND BOWLING GREEN.
LAT...LON 3293 8998 3312 9019 3327 9003 3309 8971
TIME...MOT...LOC 2006Z 225DEG 12KT 3317 8994
MRM
Hail, Attala
- When
- April 2, 2:57 PM CST to 3:38 PM CST
- Where
- Attala County, 0.9 mi SE of Possumneck to 4.87 mi N of Kosciusko Arpt
- Measured
- 1.75 in hail
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 33.140, -89.740
A swath of hail ranging from quarter to golf ball sized fell from near Possumneck to a few miles east of Hesterville.
Thunderstorm Wind, Bolivar
- When
- April 3, 4:20 PM CST
- Where
- Bolivar County, 0.69 mi S of Perthshire Rvrsde Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.960, -90.930
Power lines downed along Highway 1.
Hail, Bolivar
- When
- April 3, 4:20 PM CST
- Where
- Bolivar County, 0.69 mi S of Gunnison
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.940, -90.950
Thunderstorm Wind, Sunflower
- When
- April 3, 4:50 PM CST
- Where
- Sunflower County, 2.15 mi NNE of Lombardy
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 33.930, -90.610
Multiple trees and powerlines down near Parchman. One powerline was down near Drew.
Thunderstorm Wind, Grenada
- When
- April 3, 5:45 PM CST
- Where
- Grenada County, 0.69 mi S of Holcomb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 33.760, -89.980
A tree fell onto a powerline on Highway 8 West.
Hail, Oktibbeha
- When
- April 3, 7:50 PM CST
- Where
- Oktibbeha County, 0.58 mi E of Longview
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.400, -88.920
Hail to the size of quarters fell near Longview.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, April 2, 20151 death · 1 injured · $150,000 · 1.75 in hail · 24 events
- Tornado and Hail in Kansas, April 2 to 3, 20158 injured · $1.3 million · EF0 · 80 events
- Flash Flooding and Flooding in Kentucky, April 2 to 8, 2015$2.7 million · 1.75 in hail · 48 events
- Tornadoes and Hail in Oklahoma, April 2 to 3, 20151 injured · $310,000 · EF1 · 17 events
- Flash Flood and Flooding in Kentucky, April 2 to 4, 2015$2.3 million · 4 events
- Dust Storm and Hail in Kansas, April 2, 2015$765,000 · 1.25 in hail · 8 events
- Tropical Storm in Guam, April 2 to 5, 2015$200,000 · 1 event
- Strong Wind in New York, April 2, 2015$40,000 · 4 events
- Hail and Damaging Winds in Arkansas, April 2, 2015$40,000 · 1 in hail · 4 events
- Flash Flood and Flooding in Indiana, April 2 to 4, 20151.75 in hail · 16 events
- High Wind and Strong Wind in Minnesota, April 2, 20151 injured · 56 kt wind · 3 events
- Tornado and Hail in Kansas, April 2 to 3, 2015EF0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564875, 564877, 565658, 564879, 571478, 564876.